Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Long Term Radiesse Concerns

Posted Feb 16 2010 1:25pm

I came in for Radiesse last Thursday.

So far, so good — no real major bruising or anything, though my face has been really puffy/swollen (this was the case last time, too, though). I think the left side may be a little fuller than the right, but it’s still hard to tell. I’ve made an appt. to come in the week after next so you can take a look.
In the meantime, though, I’ve gotten into a bit of a panic. Even though things went so well last time, I’m now (suddenly) wondering if it’s foolish of me to be putting a synthetic foreign substance in my face in my early 30s, and I’m hoping you can provide some reassurance. I know that Radiesse is supposed to be reabsorbed by the body, but how does this work? And does it leave behind scar tissue or other damage? Do we know what the injected tissues look like several years after the injections? (I guess you must from doing the nose work–do the tissues get damaged when they are injected over and over again?)
I guess my big concern is whether there might be some adverse effects from doing these injections regularly. Are there any studies on people who have been getting Radiesse injections regularly over a long span of time, or is this use of the product still too new to know the long-term effects? I saw some story on the Internet about a woman who had Radiesse injected between her eyebrows (I know it’s not supposed to go there, right), and according to the story, she developed a hard spot five years after the initial injection. Is that type of thing possible with cheek injections?
I also read that the substance can show up in X-rays: how long is that the case? Does it dissipate completely after a year or two, or can it hang around for several years?
Thanks so much –

Your questions are good ones.
Over the years, I have done repeat injections on a good number of patients, with Radiesse, as well as Juvederm and Restylane.
With Radiesse, I have done a significant amount of reinjection of patients in the cheek area.
I do not think that these fillers cause scarring and I have not seen evidence in the literature that shows it to do so.
The tissues remain soft and natural.
Yeah, the injection of Radiesse between the eyebrows is not a good idea, and the hard spot that she developped is probably related to some of the filler obstructing and scarring down a blood vessel in the area, along with other tissue damage.
Radiesse is pretty much gone within a year. It does show up on x-rays, but not as a mass – it looks like a diffuse haze. It should not interfere with radiologic diagnosis.
Feel free to contact me with any concerns.
Cheers,
Post a comment
Write a comment: